Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 9, 2013, 2:24 AM PST for Nye County, Nevada. It took effect at Mar 9, 2013, 9:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2013, 2:24 AM PST (10:24 UTC)
- In effect from
- Mar 9, 2013, 9:00 AM PST
- Expired
- Mar 9, 2013, 7:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
681 WWUS75 KLKN 091024 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 224 AM PST SAT MAR 9 2013 ...STRONG GUSTY WINDS EXPECTED IN CENTRAL NEVADA... .A STORM SYSTEM WILL BEGIN MOVING AWAY FROM THE REGION TODAY. IN ITS WAKE STRONG GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS THE REGION. THE STRONGEST WINDS ARE EXPECTED IN CENTRAL NEVADA. NVZ040-041-100300- /O.NEW.KLKN.WI.Y.0004.130309T1700Z-130310T0300Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 224 AM PST SAT MAR 9 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST THIS EVENING. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH. * TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR DURING THE AFTERNOON HOURS TODAY. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. THE WORST CONDITIONS WILL BE ON EAST-WEST HIGHWAYS SUCH AS U.S. HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
1 follow-up statement
010 WWUS75 KLKN 100245 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 645 PM PST SAT MAR 9 2013 NVZ040-041-100345- /O.EXP.KLKN.WI.Y.0004.000000T0000Z-130310T0300Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 645 PM PST SAT MAR 9 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. WINDS ARE DIMINISHING AS EXPECTED AND SHOULD CONTINUE TO DO SO. THEREFORE THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE AS SCHEDULED. $$ RCM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 8, 2:30 PM PST, 11 hours 54 minutes earlier.
Area forecast discussion, Mar 8, 2:30 PM PST, 11 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 230 PM PST FRI MAR 8 2013 .SYNOPSIS...A WEATHER DISTURBANCE WILL CONTINUE TO AFFECT THE REGION THROUGH SATURDAY MORNING. THEN HIGH PRESSURE WILL MOVE INTO THE AREA SATURDAY AFTERNOON INTO EARLY NEXT WEEK WITH A WARMING TREND EXPECTED. && .SHORT TERM...UPPER LOW OVER SRN CA AND WESTERN AZ PUSHES INTO UTAH OVERNIGHT. MEANWHILE...UPSTREAM UPPER LOW CONTINUES TO DIG ALONG THE BACKSIDE OF THE TROF ALONG THE CA-NV BORDER. DEFORMATION ZONE BETWEEN THESE TWO SYSTEMS CREATING A CONVERGENCE ZONE OVER EASTERN NYE AND EASTERN WHITE PINE COUNTY AT THIS TIME. THE CONVERGENCE ZONES SHIFTS INTO EASTERN WHITE PINE COUNTY THIS EVENING. EXPECT LOCALLY HEAVY SNOW IN TH MOUNTAINS IN THESE AREAS OF 3 TO 7 INCHES. SECOND UPPER LOW WEAKENS AFTER MIDNIGHT AS TROF CONTINUES EAST AS RIDGE BUILDS OVER THE CWA SATURDAY INTO SUNDAY FOR DRIER CONDITIONS. WINDS ALOFT FROM THE NE SATURDAY WILL KEEP DAYTIME TEMPERATURES IN THE CWA COOL...MAINLY IN THE 30S AND 40S. WITH MOSTLY CLEAR SKIES SATURDAY NIGHT...OVERNIGHT LOWS ARE EXPECTED TO DROP INTO THE TEENS IN MANY VALLEYS AND INTO THE SINGLE DIGITS HIGHER VALLEYS. WARMING TREND SUNDAY INTO MONDAY WITH FLOW ALOFT BECOMING WESTERLY AND CWA UNDER MOSTLY CLEAR SKIES. LONG TERM...MONDAY NIGHT THROUGH FRIDAY. RIDGING WILL MOVE INTO THE WESTERN US AND GREAT BASIN. EXPECTING MILD AND DRY CONDITIONS. ELKO COUNTY WILL BE THE COOLEST PART OF THE LKN CWA THIS FORECAST PERIOD...WITH HIGHS IN THE 50S. NEXT CREDIBLE CHANCE OF PRECIPITATION EXPECTED LATE FRIDAY AND BEYOND F162. AVIATION...MORE UNSETTLED WEATHER IS EXPECTED THIS EVENING OVER NORTHERN NEVADA AS A SECONDARY SHOT OF ENERGY GETS WRAPPED AROUND THE BACK SIDE OF THE LOW. THE LATEST RADAR IMAGE SHOWERS SCATTERED PRECIPITATION OVER ELKO COUNTY. EXPECT SOME OF THIS MOISTURE TO WORK ITS WAY TOWARDS ELY. IFR AND LIFR CONDITIONS POSSIBLE.ALSO EXPECTING MT TOPS TO BE OBSCURED. .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 87/97
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.